Solving Linear Systems Whose Input Data Are Rational Functions of Interval Parameters

  • Evgenija D. Popova
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4310)


The paper proposes an approach for self-verified solving of linear systems involving rational dependencies between interval parameters. A general inclusion method is combined with an interval arithmetic technique providing inner and outer bounds for the range of monotone rational functions. The arithmetic on proper and improper intervals is used as an intermediate computational tool for eliminating the dependency problem in range computation and for obtaining inner estimations by outwardly rounded interval arithmetic. Supporting software tools with result verification, developed in the environment of CAS Mathematica, are reported.


Interval Arithmetic Interval Parameter Interval Vector Range Computation Solve Linear System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Gardenes, E., et al.: Modal intervals. Reliable Computing 7(2), 77–111 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Kaucher, E.: Interval Analysis in the Extended Interval Space IR. Computing Suppl. 2, 33–49 (1980)MathSciNetGoogle Scholar
  3. 3.
    Moore, R.: Methods and Applications of Interval Analysis. SIAM, Philadelphia (1979)zbMATHGoogle Scholar
  4. 4.
  5. 5.
    Popova, E.D.: Solving Linear Systems whose Input Data are Rational Functions of Interval Parameters. Preprint 3/2005, Institute of Mathematics and Informatics, BAS, Sofia, 2005),
  6. 6.
    Popova, E., Iankov, R., Bonev, Z.: Bounding the Response of Mechanical Structures with Uncertainties in All the Parameters. In: Muhannah, R., Mullen, R. (eds.) Proc. NSF Workshop on Reliable Engineering Computing, Svannah, pp. 245–265 (2006)Google Scholar
  7. 7.
    Rump, S.: New Results on Verified Inclusions. In: Miranker, W.L., Toupin, R.A. (eds.) Accurate Scientific Computations. LNCS, vol. 235, pp. 31–69. Springer, Heidelberg (1986)Google Scholar
  8. 8.
    Rump, S.M.: Verification Methods for Dense and Sparse Systems of Equations. In: Herzberger, J. (ed.) Topics in Validated Computations, pp. 63–135. Elsevier Science B.V., Amsterdam (1994)Google Scholar

Copyright information

© Springer Berlin Heidelberg 2007

Authors and Affiliations

  • Evgenija D. Popova
    • 1
  1. 1.Institute of Mathematics & Informatics, Bulgarian Academy of Sciences, Acad. G. Bonchev str., block 8, BG-1113 SofiaBulgaria

Personalised recommendations